Alert archive / Arkansas / River Flood Warnings in 2011

River Flood Warning 51, NWS Little Rock, AR

May 2, 2011Yell County, Arkansas

NWS Little Rock, AR issued this river flood warning at May 2, 2011, 9:55 AM CDT for Yell County, Arkansas. It took effect at May 2, 2011, 1:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 2, 2011, 9:55 AM CDT (14:55 UTC)
In effect from
May 2, 2011, 1:00 PM CDT
Expired
May 2, 2011, 9:41 PM CDT
In force
9 hr
Issued by
NWS Little Rock, AR
Flood severity
Minor

County Yell County, AR

The radar

The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fourche LaFave River near Gravelly (GRVA4). The gauge peaked at 20.38 ft at May 2, 2011, 2:00 PM CDT.

actionminormoderate102005/0205/0305/04
Action stage
20 ft
Minor stage
24 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07261500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at May 2, 6:53 AM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, May 2, 6:53 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
653 AM CDT MON MAY 2 2011

.AVIATION...

FLIGHT CONDITIONS ACROSS THE STATE ARE RATHER LOW THIS MORNING AS
A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS REMAINS STRETCHED
FROM ROUGHLY KTXK TO KJBR. KHRO AND KBPK CURRENTLY ON THE NORTH
SIDE OF THIS LINE AND ARE IN VFR CONDITIONS BUT SHRA/TSTM
REDEVELOPING OVER EASTERN OKLAHOMA WILL AFFECT THESE TWO TERMINALS
SOON ENOUGH. AGAIN...TIMING OF ANY AMENDMENT-WORTHY CHANGES IN
FLIGHT CONDITIONS IS GOING TO BE NEXT TO IMPOSSIBLE TO TIME UNTIL
THE SHOWERS START TO EXIT THE STATE TOMORROW MORNING. AS
SUCH...HAVE KEPT ALL TERMINALS IN MVFR CONDITIONS THROUGHOUT THE
TAF PERIOD EXCEPT KHRO/KBPK WHERE IMPROVEMENTS TO VFR LEVELS
SHOULD OCCUR AROUND MIDNIGHT TONIGHT. ELSEWHERE...KLIT AND KHOT
MAY SEEM IMPROVEMENTS TO VFR 08Z TUE.

&&

.PREV DISCUSSION... /ISSUED 445 AM CDT MON MAY 2 2011/

NEAR TERM...TODAY THROUGH TUESDAY NIGHT

HVY RAIN/FLASH FLOODING WL RMN THE PRIMARY FCST CONCERN TODAY AND
TNGT...WITH A MUCH NEEDED BREAK IN THE RAIN ARRIVING TUE. HOWEVER...
RIVER FLOODING WILL RMN A BIG CONCERN IN THE COMING DAYS.

ANOTHER ROUND OF CONVECTION WORKING NEWD INTO THE FA ATTM...WITH
CONTD FF WARNING THRU THE EARLY MRNG HRS. MEANWHILE...THE FNTL BNDRY
THAT HAS BEEN A FOCUS FOR THE HVY RAINFALL...WAS SITUATED OVR FAR
SERN AR EARLY THIS MRNG. A CONTD SERIES OF UPR LVL IMPULSES WL BRING
A FEW MORE PDS OF CONVECTION ACRS THE FA TODAY AND TNGT.

WENT AHEAD AND EXTENDED THE FF WATCH THRU TNGT FOR ALL BUT FAR SERN
AR WHERE RAINFALL HAS BEEN LIMITED. CONTD TO HIGHLIGHT THE
SERIOUSNESS OF THE ONGOING FLOODING ACRS MUCH OF THE AREA. RAINFALL
EXPECTED TO TAPER OFF FM THE W STARTING LATER TNGT AND BE TAPERING
OFF OVR ERN AR TUE MRNG...WITH COOLER AND DRIER AIR MOVG IN FM THE W
THEREAFTER.

SHORT TERM...WEDNESDAY THROUGH THURSDAY NIGHT

THE SYSTEM RESPONSIBLE FOR THIS LATEST ROUND OF HEAVY RAINS AND
FLOODING WILL HAVE PUSHED WELL EAST OF THE REGION BY WED MORNING.
SURFACE HIGH PRESSURE WILL SETTLE IN ACROSS THE STATE ON WEDNESDAY
AS AN UPPER RIDGE BUILDS OVERHEAD. DESPITE MOSTLY SUNNY SKIES ON
WED...TEMPS WILL NOT REBOUND TERRIBLY FAST AS MID LEVEL TEMPS WILL
STILL BE ON THE COOL SIDE. HIGHS IN THE LOW TO MID 70S SOUNDS
REASONABLE. BY THURSDAY THE UPPER RIDGE SHIFTS EAST AS ANOTHER UPPER
TROUGH MOVES ACROSS THE INTERIOR CONUS. A FRONTAL BOUNDARY WILL
SKIRT THE NORTHERN SECTIONS THE STATE ON THURSDAY AS THE TROUGH
MOVES THROUGH THE UPPER MIDWEST AND INTO THE OHIO RIVER VALLEY. HAVE
OPTED TO KEEP THE FORECAST DRY SINCE THE BEST FORCING IS NORTH OF
THE STATE AND MODEL QPF ONLY CLIPS THE THE AR/MO BORDER. EXPECT TO
SEE ONLY SOME INCREASED CLOUDS OVER THE NORTH...WITH TEMPS SIMILAR
TO WED...OR MAYBE A DEGREE OR TWO HIGHER.

LONG TERM...FRIDAY THROUGH SUNDAY

UPPER LEVEL PATTERN WILL INITIALLY BE PROGRESSIVE ACROSS THE LOWER
48...BUT WILL AMPLIFY BY THE END OF THE PERIOD. THE DISTURBANCE THAT
BROUGHT THE FRONTAL BOUNDARY TO SRN MISSOURI ON THU WILL HAVE
SHIFTED WELL EAST OF THE AREA BY FRI. SFC HIGH PRESSURE WILL REMAIN
IN CONTROL...WITH SOUTHERLY FLOW AT THE SURFACE...MOSTLY SUNNY SKIES
AND AFTERNOON TEMPERATURES IN THE UPPER 70S. AN UPPER LEVEL
DISTURBANCE MOVING THROUGH THE CENTRAL CONUS FRI NIGHT WILL DRAG
ANOTHER FRONT INTO THE STATE BY LATE FRIDAY NIGHT. HAVE SLIGHT
CHANCE POPS IN THE NORTH FRI NIGHT...THEN BROAD BRUSHED SLIGHT
CHANCE ON SAT DUE TO THE UNCERTAINTY OF THE FRONTAL LOCATION.
SIMILAR SITUATION ON SUNDAY AS ANOTHER WEAK FRONT SAGS INTO THE
REGION. TEMPS SAT AND SUN ARE EXPECTED TO BE AROUND OR MAYBE
SLIGHTLY BELOW NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     55  43  64  43 / 100  90  20  10
CAMDEN AR         58  46  65  44 /  90  90  20  10
HARRISON AR       53  39  63  41 /  80  80  10  10
HOT SPRINGS AR    56  44  65  44 / 100  80  10  10
LITTLE ROCK   AR  58  45  65  46 / 100  90  20  10
MONTICELLO AR     65  48  63  45 /  80 100  30  10
MOUNT IDA AR      53  43  65  40 / 100  80  10  10
MOUNTAIN HOME AR  54  41  63  40 /  80  80  10  10
NEWPORT AR        55  45  63  44 / 100 100  20  10
PINE BLUFF AR     58  47  64  45 /  90 100  20  10
RUSSELLVILLE AR   56  39  65  42 /  90  80  10  10
SEARCY AR         56  44  64  43 / 100  90  20  10
STUTTGART AR      57  48  64  46 /  90 100  20  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARKANSAS-BAXTER-
BOONE-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-FAULKNER-
FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-
JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-
NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-
SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.

&&

AVIATION...64
Hazardous weather outlook, May 2, 5:18 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
518 AM CDT MON MAY 2 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031030-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
518 AM CDT MON MAY 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO STREAM
NORTHEAST ACROSS THE STATE TODAY AND TONIGHT. WHILE THE THREAT OF
SEVERE THUNDERSTORMS IS SOMEWHAT LOW...THESE SHOWERS AND
THUNDERSTORMS WILL BRING HEAVY RAINS TO ALREADY SATURATED
GROUNDS...FURTHER ADDING TO THE FLOODING ISSUES ACROSS THE STATE.

WITH SATURATED GROUNDS...IT WILL TAKE VERY LITTLE ADDITIONAL
RAINFALL TO CREATE TREACHEROUS CONDITIONS IN AREAS PRONE TO FLASH
FLOODING. WITH AN EXTRA 1 TO 3 INCHES OF RAINFALL EXPECTED ACROSS
THE STATE TODAY...FLASH FLOODING WILL LIKELY OCCUR. A FLASH FLOOD
WATCH IS CURRENTLY IN EFFECT FOR MOST OF THE AREA UNTIL TUESDAY
MORNING.

RIVER FLOODING IS ALSO A CONTINUING THREAT ACROSS THE
REGION...WITH MANY RIVERS ACROSS THE STATE REMAINING AT OR ABOVE
FLOOD STAGE. SOME LOCATIONS HAVE YET TO SEE THE RIVERS
CREST...WITH CONTINUING RISES EXPECTED FROM PREVIOUS RAINFALL.
ANY ADDITIONAL RAINFALL WILL LIKELY EITHER AGGRAVATE THIS
SITUATION...OR AT LEAST SLOW THE RATE AT WHICH FLOOD WATERS
RECEDE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME SHOWERS AND THUNDERSTORMS WILL LINGER IN THE SOUTHEAST HALF
OF THE FORECAST AREA TUESDAY MORNING...BUT THE RAINS SHOULD
SUBSIDE FROM THE WEST THROUGH THE DAY. BY TUESDAY AFTERNOON THE
RAIN IS EXPECTED TO BE EAST OF THE AREA. WHILE THIS WILL END THE
THREAT OF FLASH FLOODING DUE TO HEAVY RAINS...RIVER FLOODING WILL
STILL BE OF CONCERN. INDIVIDUALS ARE ADVISED TO BE CAUTIOUS IN
AREAS WITH FLOODING...AND TO AVOID DRIVING THROUGH FLOODED
ROADWAYS AT ALL COSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER REPORTS OF FLASH
FLOODING ARE ENCOURAGED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

In the hours before

Local storm report, May 2, 8:16 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
816 AM CDT MON MAY 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       8 WNW DOWNTOWN LITTLE R 34.78N 92.36W
05/02/2011  M10.40 INCH      PULASKI            AR   AMATEUR RADIO

            IN THE WALTON HEIGHTS SUBDIVISION...10.40 INCHES OF RAIN
            FELL BETWEEN SATURDAY AFTERNOON AND THIS MORNING.

&&

28
Local storm report, May 2, 8:17 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
817 AM CDT MON MAY 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 SE MORGAN             34.86N 92.34W
05/02/2011  M12.52 INCH      PULASKI            AR   NWS EMPLOYEE

            IN THE MARCHE COMMUNITY...12.52 INCHES OF RAIN FELL
            BETWEEN SATURDAY EVENING AND THIS MORNING.

&&

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:06 PM CDTSevere Thunderstorm WarningLZKFulton, Sharp24 min
May 1, 7:08 PM CDTTornado WarningLZKConway, Van Buren52 min
May 1, 7:13 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott, Yell31 min
May 1, 7:14 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Pike46 min
May 1, 7:16 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring, Montgomery, Pike44 min
May 1, 7:41 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren34 min
May 1, 7:54 PM CDTSevere Thunderstorm WarningLZKPolk24 min
May 1, 7:55 PM CDTFlash Flood WarningLZKClark, Garland, Hot Spring, Logan, Montgomery, Perry and 5 more3 hr
May 1, 8:01 PM CDTFlash Flood WarningLZKCleburne, Conway, Faulkner, Johnson, Logan, Pope and 3 more3 hr
May 1, 8:01 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Saline44 min
May 1, 8:04 PM CDTFlash Flood WarningLZKBaxter, Boone, Fulton, Independence, Izard, Marion and 5 more3 hr
May 1, 8:24 PM CDTFlash Flood WarningLZKHot Spring21 hr
May 1, 9:04 PM CDTRiver Flood WarningLZKSearcy24 hr
May 1, 9:07 PM CDTFlash Flood WarningLZKClark, Cleburne, Faulkner, Garland, Grant, Hot Spring and 7 more6 hr
May 1, 9:14 PM CDTRiver Flood WarningLZKIzard, Stone60 hr
May 1, 9:43 PM CDTSpecial Weather StatementLZKLonoke, Pulaski, White47 min
May 1, 10:27 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Van Buren27 min
May 1, 10:37 PM CDTSpecial Weather StatementLZKMontgomery58 min
May 1, 10:47 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Pike, Polk43 min
May 1, 11:00 PM CDTFlash Flood WarningLZKBaxter, Boone, Fulton, Independence, Izard, Marion and 5 more4 hr
May 1, 11:03 PM CDTFlash Flood WarningLZKBaxter6 hr
May 1, 11:05 PM CDTFlash Flood WarningLZKCleburne, Conway, Faulkner, Johnson, Logan, Pope and 3 more4 hr
May 1, 11:10 PM CDTFlash Flood WarningLZKClark, Garland, Hot Spring, Logan, Montgomery, Perry and 5 more4 hr
May 1, 11:58 PM CDTFlash Flood WarningLZKClark, Dallas, Hot Spring, Ouachita3 hr
May 1, 11:59 PM CDTSpecial Weather StatementLZKPulaski, Saline46 min
May 2, 12:27 AM CDTFlash Flood WarningLZKIndependence, Jackson, White, Woodruff4 hr
May 2, 1:09 AM CDTFlash Flood WarningLZKLonoke, Monroe, Prairie, White, Woodruff3 hr
May 2, 3:05 AM CDTAreal Flood WarningLZKBaxter, Boone, Calhoun, Clark, Cleburne, Conway and 29 more14 hr
May 2, 3:49 AM CDTRiver Flood WarningLZKConway, Perry3 days
May 2, 3:49 AM CDTRiver Flood WarningLZKFaulkner, Perry18 hr
May 2, 3:56 AM CDTFlash Flood WarningLZKCalhoun, Clark, Cleveland, Dallas, Garland, Grant and 5 more4 hr
May 2, 4:00 AM CDTFlash Flood WarningLZKArkansas, Independence, Jackson, Lonoke, Monroe, Prairie and 2 more4 hr
May 2, 5:23 AM CDTRiver Flood AdvisoryLZKFranklin36 hr
May 2, 5:47 AM CDTFlash Flood WarningLZKGarland, Grant, Hot Spring, Jefferson, Lonoke, Pulaski and 1 more3 hr
May 2, 9:19 AM CDTFlash Flood WarningLZKArkansas, Clark, Dallas, Garland, Grant, Hot Spring and 11 more4 hr
May 2, 10:01 AM CDTFlash Flood WarningLZKBaxter5 hr
May 2, 3:50 PM CDTFlash Flood WarningLZKBaxter, Boone, Fulton, Johnson, Logan, Marion and 6 more3 hr
May 2, 5:03 PM CDTAreal Flood WarningLZKArkansas, Baxter, Boone, Clark, Cleburne, Conway and 32 more12 hr

Nearby

River Flood Warnings in Arkansas, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.